Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 98, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2019, 4:18 PM CDT for Howell County, Ozark County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2019, 4:18 PM CDT (21:18 UTC)
- Expired
- May 15, 2019, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:24 PM CDT | HAIL 1 | 2 Wsw Pottersville, MO | DELAYED REPORT OF QUARTER SIZE HAIL NEAR POTTERSVILLE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
689
WUUS53 KSGF 152118
SVRSGF
MOC091-153-152200-
/O.NEW.KSGF.SV.W.0098.190515T2118Z-190515T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
418 PM CDT Wed May 15 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
East central Ozark County in southwestern Missouri...
Southwestern Howell County in south central Missouri...
* Until 500 PM CDT.
* At 418 PM CDT, a severe thunderstorm was located 11 miles north of
Bakersfield, or 14 miles west of West Plains, moving south at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
South Fork... Pottersville...
Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3672 9220 3675 9213 3674 9203 3657 9190
3655 9216
TIME...MOT...LOC 2118Z 342DEG 7KT 3668 9210
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
665
WWUS53 KSGF 152135
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
435 PM CDT Wed May 15 2019
MOC091-153-152200-
/O.CON.KSGF.SV.W.0098.000000T0000Z-190515T2200Z/
Ozark MO-Howell MO-
435 PM CDT Wed May 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL OZARK AND SOUTHWESTERN HOWELL COUNTIES...
At 434 PM CDT, a severe thunderstorm was located 9 miles north of
Bakersfield, or 14 miles southwest of West Plains, moving south at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pottersville... Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3669 9219 3672 9213 3672 9203 3657 9194
3656 9207 3655 9214
TIME...MOT...LOC 2134Z 342DEG 7KT 3665 9209
HAIL...1.00IN
WIND...60MPH
$$
Schaumann006
WWUS53 KSGF 152152
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
452 PM CDT Wed May 15 2019
MOC091-153-152202-
/O.EXP.KSGF.SV.W.0098.000000T0000Z-190515T2200Z/
Ozark MO-Howell MO-
452 PM CDT Wed May 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OZARK AND
SOUTHWESTERN HOWELL COUNTIES WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3669 9219 3672 9213 3672 9203 3657 9194
3656 9207 3655 9214
TIME...MOT...LOC 2152Z 342DEG 7KT 3662 9208
$$
Perez/SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:36 PM CDT, 42 minutes earlier.
Area forecast discussion, May 15, 3:36 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Springfield MO 336 PM CDT Wed May 15 2019 .SHORT TERM...(This evening through Thursday) Issued at 303 PM CDT Wed May 15 2019 Weak stationary front bisects the area from northwest to southeast this afternoon. Strong heating has eroded the cap across south- central Missouri and allowed widely scattered thunderstorms to develop. These storms will remain isolated to widely scattered through sunset with the strongest storms capable of large hail and winds gusts to 60 mph. Also monitoring an upper level impulse moving out of Kansas which could set off convection along that stationary boundary as it moves southeast. Again...expecting only isolated to widely scattered activity. The upper level ridge then begins to build over the region on Thursday. Warm and humid conditions will continue with temperatures about 5 to 10 degrees above normal for this time of year. .LONG TERM...(Thursday Night through Wednesday) Issued at 303 PM CDT Wed May 15 2019 Thurs night into Friday night again look to be partly cloudy with warm and humid conditions. By Friday night...an upper level trough digs into the southern Rockies and begins to eject into the Plains. Showers and thunderstorms begin developing over the Southern Plains and move into the region during the overnight period. This may be a morning severe weather event on Saturday. The front then moves through the area on Sunday and gives the area about a one day respite before the next system moves in Monday afternoon. This sets up another round of possible severe weather mainly in the western portions on Monday and across the entire area on Tuesday. Will also need to carefully monitor the potential for heavy rainfall during this period as well. The weekend system looks to get the area primed with up to an inch possible through Sunday. As system coming through during the early part of the week will add even more rain to already saturated ground. Temperatures will return to near normal readings with the passage of the front on Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1151 AM CDT Wed May 15 2019 Outflow boundaries remain over eastern portions of the Ozarks from last nights convection over southeast Missouri. A subtle upper wave also moving across NE/KS which could initiate some convection if it is able to erode the cap across the region. At this time only mentioning VCSH at KBBG from 23-03z. Otherwise...VFR conditions expected with just a few diurnal cumulus. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 15, 3:52 PM CDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 352 PM CDT Wed May 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 352 PM CDT Wed May 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated to widely scattered thunderstorms will continue into this evening, mainly south of Highway 60 and east of Highway 65. The main weather hazards for storms include cloud-to-ground lightning and brief heavy downpours. Hail up to the size of quarters and wind gusts up to 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances increase this weekend. Confidence is becoming higher that some storms from Saturday morning into Sunday will be strong to severe. Additional thunderstorms are possible Monday and Tuesday. In addition...rainfall from these two systems has the potential to be heavy and produce flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required over south central Missouri late this afternoon into this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
In the hours before
Special weather statement, May 15, 3:47 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
347 PM CDT Wed May 15 2019
MOZ097-105-152145-
Ozark MO-Howell MO-
347 PM CDT Wed May 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OZARK AND
SOUTHWESTERN HOWELL COUNTIES UNTIL 445 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bakersfield, or 13 miles west of West Plains, moving
southeast at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
South Fork... Pottersville...
Moody... Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3668 9223 3680 9206 3664 9182 3650 9202
3650 9210
TIME...MOT...LOC 2047Z 318DEG 5KT 3669 9209
LindenbergLocal storm report, May 15, 4:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 PM CDT WED MAY 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 WSW POTTERSVILLE 36.68N 92.06W
05/15/2019 E0.88 INCH HOWELL MO EMERGENCY MNGR
&&
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:27 PM CDT | Special Weather Statement | SGF | Miller | 48 min |
| May 14, 11:52 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 38 min |
| May 15, 1:50 AM CDT | Special Weather Statement | SGF | Camden | 40 min |
| May 15, 3:47 PM CDT | Special Weather Statement | SGF | Howell | 58 min |
| May 15, 4:43 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.